Alert archive / Kansas / River Flood Warnings in 2018
River Flood Warning 32, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Oct 7, 2018, 10:01 PM CDT for Lincoln County, Kansas. It took effect at Oct 9, 2018, 7:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2018, 10:01 PM CDT (03:01 UTC)
- In effect from
- Oct 9, 2018, 7:00 PM CDT
- Expired
- Oct 9, 2018, 4:20 PM CDT
- In force
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 146 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Saline River (KS) at Lincoln (LINK1). The gauge peaked at 26.09 ft at Oct 10, 2018, 4:00 AM CDT.
- Action stage
- 28 ft
- Minor stage
- 30 ft
- Moderate stage
- 36 ft
- Major stage
- 38.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06868850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
603
WGUS43 KICT 080301
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
1001 PM CDT Sun Oct 7 2018
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Saline River Near Lincoln affecting Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC105-081700-
/O.NEW.KICT.FL.W.0032.181010T0000Z-181012T0148Z/
/LINK1.1.ER.181010T0000Z.181010T1200Z.181011T1348Z.NO/
1001 PM CDT Sun Oct 7 2018
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Saline River Near Lincoln.
* From Tuesday evening until Thursday evening.
* At 9:45 PM Sunday the stage was 12.1 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday evening and continue
to rise to near 32.1 feet by Wednesday morning. The river will fall
below flood stage by Thursday morning.
* Impact...At 32.0 feet...The lowlands around the gage site begin to
flood. Much of this lowland is cultivated land.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
Lincoln 30.0 12.1 Sun 10 PM 15.0 30.0 31.7
&&
LAT...LON 3906 9846 3908 9793 3895 9793 3893 9845
$$4 follow-up statements
899
WGUS83 KICT 081507
FLSICT
Flood Statement
National Weather Service Wichita KS
1007 AM CDT Mon Oct 8 2018
...The flood warning continues for the following river in Kansas...
Saline River Near Lincoln affecting Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC105-090507-
/O.EXT.KICT.FL.W.0032.181009T2036Z-181012T0300Z/
/LINK1.1.ER.181009T2036Z.181010T1200Z.181011T1500Z.NO/
1007 AM CDT Mon Oct 8 2018
The Flood Warning continues for
The Saline River Near Lincoln.
* From Tuesday afternoon until Thursday evening.
* At 9:45 AM Monday the stage was 12.9 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday afternoon and continue
to rise to near 33.7 feet by Wednesday morning. The river will fall
below flood stage by late Thursday morning.
* Impact...At 33.0 feet...Flood waters cover 220th Road near the
river, located just southeast of Lincoln. Expect the river to be
out of its banks between 1/4 to 1/2 miles in expanse. Lowland
flooding occurs east and west of town.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Lincoln 30.0 12.9 Mon 10 AM 26.5 33.7 30.3
&&
LAT...LON 3906 9846 3908 9793 3895 9793 3893 9845
$$
ADK023
WGUS83 KICT 090116
FLSICT
Flood Statement
National Weather Service Wichita KS
816 PM CDT Mon Oct 8 2018
...The flood warning continues for the following river in Kansas...
Saline River Near Lincoln affecting Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC105-091516-
/O.EXT.KICT.FL.W.0032.181010T0328Z-181011T1700Z/
/LINK1.1.ER.181010T0328Z.181010T1200Z.181011T0500Z.NO/
816 PM CDT Mon Oct 8 2018
The Flood Warning continues for
The Saline River Near Lincoln.
* From Tuesday evening until Thursday afternoon.
* At 7:45 PM Monday the stage was 14.8 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Tuesday evening and
continue to rise to near 31.5 feet by Wednesday morning. The river
will fall below flood stage by early Thursday morning.
* Impact...At 32.0 feet...The lowlands around the gage site begin to
flood. Much of this lowland is cultivated land.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Tue Wed Thu
Lincoln 30.0 14.8 Mon 8 PM 28.9 30.5 27.2
&&
LAT...LON 3906 9846 3908 9793 3895 9793 3893 9845
$$
Metzger158
WGUS83 KICT 090944
FLSICT
Flood Statement
National Weather Service Wichita KS
444 AM CDT Tue Oct 9 2018
...The flood warning continues for the following river in Kansas...
Saline River Near Lincoln affecting Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC105-092343-
/O.EXT.KICT.FL.W.0032.181010T1312Z-181011T1400Z/
/LINK1.1.ER.181010T1312Z.181010T1800Z.181011T0200Z.NO/
444 AM CDT Tue Oct 9 2018
The Flood Warning continues for
The Saline River Near Lincoln.
* From Wednesday morning until Thursday morning.
* At 3:45 AM Tuesday the stage was 16.0 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday morning and continue
to rise to near 30.4 feet by early Wednesday afternoon. The river
will fall below flood stage by late Wednesday evening.
* Impact...At 32.0 feet...The lowlands around the gage site begin to
flood. Much of this lowland is cultivated land.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Lincoln 30.0 16.0 Tue 4 AM 29.9 28.2 21.4
&&
LAT...LON 3906 9846 3908 9793 3895 9793 3893 9845
$$
Lawson195
WGUS83 KICT 092120
FLSICT
Flood Statement
National Weather Service Wichita KS
420 PM CDT Tue Oct 9 2018
...The flood warning is cancelled for the following river in
Kansas...
Saline River Near Lincoln affecting Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC105-092150-
/O.CAN.KICT.FL.W.0032.000000T0000Z-181011T1400Z/
/LINK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
420 PM CDT Tue Oct 9 2018
The Flood Warning is cancelled for
The Saline River Near Lincoln.
* At 4:01 PM Tuesday the stage was 19.6 feet.
* Flood stage is 30.0 feet.
* Forecast...The river will crest below flood stage at 29.1 feet
Thursday morning.
* Impact...At 30.0 feet...The railroad tracks flood 4 miles west of
Lincoln when Spillman Creek is high. Water may be near 2 feet deep.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Lincoln 30.0 19.6 Tue 04 PM 28.4 29.1 23.0
&&
LAT...LON 3906 9846 3908 9793 3895 9793 3893 9845
$$
JASWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Oct 7, 7:38 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Oct 7, 7:38 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Wichita KS 738 PM CDT Sun Oct 7 2018 .SYNOPSIS... Issued at 227 PM CDT Sun Oct 7 2018 The current forecast remains on track with multiple consecutive rounds of heavy rain anticipated through Tue as a mid/upper trough approaches slowly from the west. Efficient rainfall production is anticipated as we remain within the moist tropical plume with PWATs running 200+ percent of normal. && .SHORT TERM...(This evening through Wednesday night) Issued at 227 PM CDT Sun Oct 7 2018 Tonight-Monday night...Surface cyclogenesis is underway across the Southern High Plains which will allow the warm front to continue mixing slowly north across the area this evening and tonight. As moisture is advected into central KS, areas of fog appear likely. Increasing low level flow will serve to transport low level moisture north across the area tonight with more widespread coverage of showers and storms anticipated with continued mid-level waa/isentropic upglide tonight and through the day on Monday. The more focused heavy rain potential through this period may be along and west of the Kansas Turnpike region where the frontal zone is progged to stall. We may see a handful of strong storms Mon-Mon night with steepening mid-level lapse rates and increasing deep layer shear but heavy rain is expected to remain the primary threat. Tue-Tue night...The mid/upper trough is progged to emerge over the Central Plains states on Tuesday and Tuesday night. The cold front will finally begin to march eastward across the area clearing southeast Kansas Tuesday evening. Some scattered showers may linger into the overnight hours, but the threat for additional heavy rain should rapidly come to an end from west to east as we move through the overnight hours on Tue. Once again, we may see a handful of strong or marginally severe storms along and ahead of the front on Tue but the primary threat will continue to be heavy rain and flooding concerns. Wed-Wed night...A stable post-frontal regime is anticipated across the area on Wed as high pressure settles over the area in the wake of the trough with dry weather and seasonably cool temperatures. .LONG TERM...(Thursday through Sunday) Issued at 227 PM CDT Sun Oct 7 2018 The mid/upper flow is progged to become more zonal and progressive with another shortwave trough progged to move across the area late in the week bringing additional chances for showers late Thu into early Fri. This system will be followed by another progressive clipper system over the weekend which will provide a reinforcing shot of cool air and only low probabilities for light precipitation. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 735 PM CDT Sun Oct 7 2018 IFR/LIFR anticipated at most sites through midday Monday. Threat of storms and modest instability will be primarily east of I-35 this evening as diffuse warm front lifts slowly north. Some improvement anticipated at KCNU/KICT in the morning, with KHUT/KSLN improving around midday. KRSL will be slowest to improve. Widespread IFR/LIFR is probable north of warm front. -Howerton && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 64 75 63 68 / 90 70 90 90 Hutchinson 59 71 58 64 / 90 80 90 90 Newton 62 73 61 66 / 100 70 90 90 ElDorado 64 76 64 70 / 80 60 80 90 Winfield-KWLD 66 78 65 71 / 100 60 80 90 Russell 51 64 51 58 / 90 90 80 80 Great Bend 52 68 52 60 / 90 90 80 80 Salina 55 71 58 64 / 90 80 90 90 McPherson 58 71 58 64 / 80 80 90 90 Coffeyville 70 83 68 78 / 70 30 50 80 Chanute 69 82 67 75 / 80 40 50 80 Iola 68 81 67 75 / 80 40 50 80 Parsons-KPPF 70 82 68 76 / 70 40 50 80 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for KSZ032-033-047>053- 067>070-082-083-091>094-098. && SYNOPSIS...MWM SHORT TERM...MWM LONG TERM...MWM AVIATION...PJH
Hazardous weather outlook, Oct 7, 4:18 PM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 418 PM CDT Sun Oct 7 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082130- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 418 PM CDT Sun Oct 7 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Showers and thunderstorms will become more numerous across the area tonight. Heavy rain will be possible with the more intense showers and storms. See latest flood watch and river flood warnings for additional details. Areas of fog will continue to impact portions of central and south central Kansas tonight. Visibilities could be reduced below a mile at times. .DAYS TWO THROUGH SEVEN...Monday through Saturday Heavy rain and flooding will ramp up on Monday and Tuesday, especially along and west of the Kansas Turnpike. See latest flood watch and river flood warnings for additional details. A few of the stronger storms may produce wind gusts around 50 mph on Monday. For Tuesday, a few of the stronger storms over eastern Kansas may produce large hail and damaging winds in addition to heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 9:13 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 37 min |
| Oct 7, 9:50 PM CDT | River Flood Warning | ICT | Ellsworth | 68 hr |
| Oct 7, 9:50 PM CDT | River Flood Warning | ICT | Saline | 4 days |
| Oct 7, 9:56 PM CDT | River Flood Warning | ICT | McPherson | 64 hr |
| Oct 7, 10:06 PM CDT | Areal Flood Warning | ICT | Chautauqua | 12 hr |
| Oct 7, 10:55 PM CDT | Special Weather Statement | ICT | Wilson | 95 min |
| Oct 8, 2:54 AM CDT | Areal Flood Warning | ICT | Allen, Neosho, Wilson | 7 hr |
| Oct 8, 7:17 AM CDT | River Flood Warning | ICT | Allen | 69 hr |
| Oct 8, 8:48 AM CDT | Areal Flood Warning | ICT | Kingman | 3 days |
| Oct 8, 9:30 AM CDT | River Flood Warning | ICT | Butler | 65 hr |
| Oct 8, 9:37 AM CDT | River Flood Warning | ICT | Butler, Cowley | 3 days |
| Oct 8, 9:53 AM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 3 days |
| Oct 8, 9:56 AM CDT | River Flood Warning | ICT | Sumner | 4 days |
| Oct 8, 9:58 AM CDT | River Flood Warning | ICT | Sedgwick | 4 days |
| Oct 8, 9:59 AM CDT | Areal Flood Warning | ICT | Allen, Neosho, Wilson | 4 days |
| Oct 8, 10:14 AM CDT | River Flood Warning | ICT | McPherson, Saline | 70 hr |
| Oct 8, 10:22 AM CDT | River Flood Warning | ICT | Chase | 5 days |
| Oct 8, 10:22 AM CDT | River Flood Warning | ICT | Chase, Lyon | 65 hr |
| Oct 8, 10:33 AM CDT | River Flood Warning | ICT | Allen, Neosho | 4 days |
| Oct 8, 10:33 AM CDT | River Flood Warning | ICT | Neosho | 4 days |
| Oct 8, 10:33 AM CDT | River Flood Warning | ICT | Labette, Neosho | 6 days |
| Oct 8, 11:45 AM CDT | Areal Flood Warning | ICT | Harper | 5 days |
| Oct 8, 11:54 AM CDT | Special Weather Statement | ICT | Saline | 36 min |
| Oct 8, 12:50 PM CDT | Special Weather Statement | ICT | Sumner | 40 min |
| Oct 8, 12:54 PM CDT | Areal Flood Warning | ICT | Harvey, McPherson, Reno, Rice | 24 hr |
| Oct 8, 12:58 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 24 hr |
| Oct 8, 1:03 PM CDT | Areal Flood Warning | ICT | Sumner | 24 hr |
| Oct 8, 1:29 PM CDT | Special Weather Statement | ICT | Sumner | 31 min |
| Oct 8, 1:34 PM CDT | Areal Flood Warning | ICT | Sedgwick | 24 hr |
| Oct 8, 3:20 PM CDT | Special Weather Statement | ICT | Greenwood | 25 min |
| Oct 8, 4:11 PM CDT | River Flood Warning | ICT | Sedgwick | 52 hr |
| Oct 8, 4:12 PM CDT | Areal Flood Warning | ICT | Marion | 46 hr |
| Oct 8, 4:21 PM CDT | River Flood Warning | ICT | Butler, Cowley | 52 hr |
| Oct 8, 4:21 PM CDT | River Flood Warning | ICT | Cowley | 4 days |
| Oct 8, 4:59 PM CDT | River Flood Warning | ICT | Marion | 3 days |
| Oct 8, 5:10 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 7 days |
| Oct 8, 5:35 PM CDT | Areal Flood Warning | ICT | Saline | 42 hr |
Nearby
River Flood Warnings in Kansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.